Alert archive / Mississippi / Wind Advisories in 2019

Wind Advisory 3, NWS Jackson, MS

April 10, 2019East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Apr 10, 2019, 3:21 PM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 3:21 PM CDT (20:21 UTC)
In effect from
Apr 11, 2019, 10:00 AM CDT
Expired
Apr 11, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS74 KJAN 102021
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
321 PM CDT Wed Apr 10 2019

...GUSTY WINDS POSSIBLE IN THE DELTA THURSDAY...

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-110430-
/O.NEW.KJAN.WI.Y.0003.190411T1500Z-190412T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Cleveland, Indianola, Ruleville, 
Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork,
and Anguilla
321 PM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Jackson has issued a Wind
Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. 

* TIMING...Late morning into early evening Thursday

* WINDS...Sustained southerly winds up to 25 to 30 mph.

* IMPACTS...Downed trees and powerlines are possible. Driving 
  will be difficult for high profile vehicles, especially on 
  east to west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving.
Wind gusts of 30 to 40 mph occasionally bring down large limbs
and rotted trees causing serious injury and property damage.
Exercise caution when outdoors during these conditions.

&&

$$
4 follow-up statements
558 
WWUS74 KJAN 110546
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1246 AM CDT Thu Apr 11 2019

...GUSTY WINDS POSSIBLE IN THE DELTA THURSDAY...

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-111400-
/O.CON.KJAN.WI.Y.0003.190411T1500Z-190412T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Cleveland, Indianola, Ruleville, 
Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork,
and Anguilla
1246 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...Late morning into early evening Thursday

* WINDS...Sustained southerly winds from 25 to 30 mph.

* IMPACTS...Downed trees and powerlines are possible. Driving 
  will be difficult for high profile vehicles, especially on 
  east to west roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$

GG
955 
WWUS74 KJAN 110830
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
330 AM CDT Thu Apr 11 2019

...GUSTY WINDS POSSIBLE IN THE DELTA TODAY...

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-111630-
/O.CON.KJAN.WI.Y.0003.190411T1500Z-190412T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Cleveland, Indianola, Ruleville, 
Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork,
and Anguilla
330 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...Late morning into early evening Thursday

* WINDS...Sustained southerly winds from 25 to 30 mph with gusts
  from 30 to 40 mph.

* IMPACTS...Downed trees and powerlines are possible. Driving 
  will be difficult for high profile vehicles, especially on 
  east to west roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$

GG
881 
WWUS74 KJAN 111543
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1043 AM CDT Thu Apr 11 2019

...GUSTY WINDS POSSIBLE IN THE DELTA TODAY...

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-112345-
/O.CON.KJAN.WI.Y.0003.000000T0000Z-190412T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Cleveland, Indianola, Ruleville, 
Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork,
and Anguilla
1043 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Late morning into early evening Thursday

* WINDS...Sustained southerly winds from 25 to 30 mph with gusts 
  from 30 to 40 mph. 

* IMPACTS...Downed trees and powerlines are possible. Driving 
  will be difficult for high profile vehicles, especially on 
  east to west roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$
143 
WWUS74 KJAN 112027
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
327 PM CDT Thu Apr 11 2019

...GUSTY WINDS POSSIBLE IN THE DELTA TODAY...

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-120000-
/O.CON.KJAN.WI.Y.0003.000000T0000Z-190412T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Cleveland, Indianola, Ruleville, 
Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork,
and Anguilla
327 PM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through this evening

* WINDS...Sustained southerly winds from 25 to 30 mph with gusts 
  from 30 to 40 mph. 

* IMPACTS...Downed trees and powerlines are possible. Driving 
  will be difficult for high profile vehicles, especially on 
  east to west roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 11:32 AM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 10, 11:32 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1132 AM CDT Wed Apr 10 2019

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
VFR conditions prevail today. Winds will be out of the south
around 10kts. Winds will be a bit more gusty tomorrow with speeds
sustained around 10-15kts and gusts to around 20-25kts, especially
at Delta TAF sites. /28/

&&

.DISCUSSION...
A nice, dry spring day is in store for the region. Temperatures
will be on the warmer side today in the mid 80s but overall
pleasant weather is in store. Going forecast handles this well.
/28/

Prior discussion below:

Today and Tonight: Generally light winds will be seen over the
forecast area today, albeit increasingly southerly as surface ridge
axis shifts to the east this morning. Meanwhile aloft, mid level
ridge will pass over the area today helping to likely make today the
warmest of the week given the relatively clear skies and dry air in
place. Local climatological database tool suggests mid 80s for
maximums which is fairly close to model guidance, as well.

Though somewhat dry air in place should help promote another cool
night tonight, tightening surface pressure gradient looks to keep
the wind from calming leading to somewhat warmer minimums,
especially in the west, as compared to this morning./26/

A very active pattern will bring the potential for multiple weather
hazards through the weekend.

Thursday into Friday: An upper trough will begin to build over the
CONUS through the end of the week with a leading shortwave tracking
across the Plains toward the Great Lakes. This will bring a cold
front into the region Thursday night. Ahead of this front, it will
be rather warm and windy on Thursday, as forecast soundings suggest
the potential for considerable mixing. In the Delta, sustained winds
up to 25 mph and gusts to 35 mph seem like a decent bet, so we will
add mention of a limited gradient wind threat in the HWO. In spite
of limited moisture recovery ahead of the front, considerable
forcing and strong deep layer shear will aid in the development of
showers and thunderstorms during the late afternoon to early
evening. Though instability will be limited, it's not out of the
realm of possibility there could be a strong wind gust along the
line but this is not a great enough possibility to advertise at this
time.

As the upper trough stands pat to our west and the mid level
shortwave pulls away to the north, the surface front will stall
across the area Thursday night into Friday. This will keep the
potential for scattered convection around, albeit somewhat less
organized with the lack of more coherent upper forcing.

Saturday into Sunday: As a new upper jet max surges around the broad
base of the upper trough, it will begin to progress eastward again
heading into the weekend. A secondary strong shortwave will follow
this feature northeastward from the southern Plains. Latest guidance
also suggests a coupled upper jet feature will develop, resulting in
a deepening surface low following a track northeastward into the Mid
South that is climatologically favorable for severe weather in our
region. With the surface front retreating northwestward ahead of the
system, a more moist and buoyant environment will develop as
dewpoints increase into the mid/upper 60s. Pair that will strong
deep layer and low level shear, and all modes of severe weather will
be possible with this system. Per coordination with SPC, we will
increase the severe weather threat with this morning's forecast
package. It's still a bit too early to hone in on timing details,
but for now prime time looks to be anywhere from Saturday afternoon
through early Sunday morning.

Along with the concern for severe storms, a threat for heavy
rainfall and some flooding also looms. There's increasing model
agreement in 2 to 4 inches of rain across the already waterlogged
Delta, with locally higher amounts possible if not likely. We will
similarly increase the flooding threat in the HWO/graphics this
morning to highlight this potential. A flash flood watch may well be
needed once we get into a closer time period.

Monday and Tuesday: We'll see a reprieve from the rain chances
during the early part of next week as surface high pressure
traverses the area. Temperatures will remain near to slightly above
normal as mid/upper ridging shifts across the region. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       85  61  83  61 /   0   0   2  55
Meridian      86  59  84  63 /   0   0   1  43
Vicksburg     84  61  82  59 /   0   0   6  51
Hattiesburg   87  58  85  63 /   0   0   0  36
Natchez       85  60  82  62 /   0   0   2  47
Greenville    85  62  80  57 /   0   0  20  71
Greenwood     84  64  82  59 /   0   0   5  67

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

28
Hazardous weather outlook, Apr 10, 5:33 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
533 AM CDT Wed Apr 10 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
533 AM CDT Wed Apr 10 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Sustained winds of 20 to 25 mph or wind gusts of 30 to 40 mph
are expected in the ArkLaMiss Delta on Thursday. Tree limbs and
weak trees may break and fall, and high profile vehicles may
become unsteady in gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

Severe thunderstorms are expected across the region Saturday
afternoon through Sunday morning. The greatest threat for severe
storms exists mainly along and west of I-55, but there is a chance
of severe storms across the entire area. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(https://www.weather.gov/images/jan/graphicast/2.png)

Multiple rounds of thunderstorms with heavy rainfall Saturday
afternoon through Sunday morning will bring the potential for
flash flooding across portions of the area. The greatest threat
for flash flooding exists across the ArkLaMiss Delta region, where
3 to 5 inches of rain are expected with locally higher amounts
possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

Nearby

Wind Advisories in Mississippi, 2019Wind Advisories in Louisiana, 2019Wind Advisories in Arkansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.